Vol. 276, No. 2, 2015

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 290: 1
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Vol. 284: 1  2
Vol. 283: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
The ramification group filtrations of certain function field extensions

Jeffrey A. Castañeda and Qingquan Wu

Vol. 276 (2015), No. 2, 309–320
Abstract

We investigate the ramification group filtration of a Galois extension of function fields, if the Galois group satisfies a certain intersection property. For finite groups, this property is implied by having only elementary abelian Sylow p-subgroups. Note that such groups could be nonabelian. We show how the problem can be reduced to the totally wild ramified case on a p-extension. Our methodology is based on an intimate relationship between the ramification groups of the field extension and those of all degree-p subextensions. Not only do we confirm that the Hasse–Arf property holds in this setting, but we also prove that the Hasse–Arf divisibility result is the best possible by explicit calculations of the quotients, which are expressed in terms of the different exponents of all those degree-p subextensions.

Keywords
function fields, ramification groups, filtrations
Mathematical Subject Classification 2010
Primary: 11R58
Secondary: 11R32, 11S15
Milestones
Received: 22 May 2014
Revised: 10 December 2014
Accepted: 10 February 2015
Published: 15 July 2015
Authors
Jeffrey A. Castañeda
Department of Mathematics and Physics
Texas A&M International University
Laredo, TX 78041-1900
United States
Qingquan Wu
Department of Mathematics and Physics
Texas A&M International University
Laredo, TX 78041-1900
United States